11 doctors weighed in:

Does focalin (dexmethylphenidate) make your child stay up late at night?

11 doctors weighed in
Dr. Jeff Jacobs
Pediatrics - Psychiatry
6 doctors agree

In brief: Sometimes

Focalin (dexmethylphenidate) is in the the stimulant family, and insomnia is a common side effect of all stimulants.
However, children with adhd, even unmedicated, have a fairly high rate of sleeping problems. Trying to take the medication as early in the day as feasible may help in minimizing this side effect.

In brief: Sometimes

Focalin (dexmethylphenidate) is in the the stimulant family, and insomnia is a common side effect of all stimulants.
However, children with adhd, even unmedicated, have a fairly high rate of sleeping problems. Trying to take the medication as early in the day as feasible may help in minimizing this side effect.
Dr. Jeff Jacobs
Dr. Jeff Jacobs
Thank
1 comment
Dr. Glen Elliott
Usually, delayed sleep gets less severe with time; sometimes it is necessary to switch to a different type of stimulant or a nonstimulant treatment for ADHD.
Dr. J. Kirk Clopton
Psychiatry
4 doctors agree

In brief: Yes

Any of the stimulants can cause insomnia.
In my experience, insomnia is less likely with Focalin (dexmethylphenidate) compared to the other stimulants. It is possible that the Focalin (dexmethylphenidate) is being taken too late in the day. Strattera, a non stimulant fda approved for add, could be an alternative. Insomnia is unlikely with strattera.

In brief: Yes

Any of the stimulants can cause insomnia.
In my experience, insomnia is less likely with Focalin (dexmethylphenidate) compared to the other stimulants. It is possible that the Focalin (dexmethylphenidate) is being taken too late in the day. Strattera, a non stimulant fda approved for add, could be an alternative. Insomnia is unlikely with strattera.
Dr. J. Kirk Clopton
Dr. J. Kirk Clopton
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
838K people helped
Continue
108,000 doctors available
Read more answers from doctors